Anais Brasileiros de Dermatologia
Print version ISSN 0365-0596
PASSOS, Leny et al. Histoplasmosis-associated immune reconstitution inflammatory syndrome. An. Bras. Dermatol. [online]. 2011, vol.86, n.4, suppl.1, pp. 168-172. ISSN 0365-0596. http://dx.doi.org/10.1590/S0365-05962011000700044.
A 27-year-old HIV-positive male patient with disseminated cutaneous histoplasmosis was treated with both HAART and amphotericin B (total accumulated dose of 0.5g). Amphotericin B was later replaced with itraconazole (200mg/day). Two months after therapy had been started and the cutaneous lesions had healed, the patient interrupted both treatments voluntarily and his health deteriorated. HAART was then re-introduced and CD4+ cell count increased sharply at the same time as lymph node histoplasmosis was diagnosed. This paradoxical response? the relapse of histoplasmosis and concomitant increase in CD4+ cell count and undetectable viral load after resumption of HAART ? suggests that this was a case of immune reconstitution inflammatory syndrome (IRIS)
Keywords : Histoplasma; Histoplasmosis; Polymerase chain reaction.